MAUDE Adverse Event Report: SYMMETRY SURGICAL INC. BOVIE MEDICAL; CAUTERY

SYMMETRY SURGICAL INC. BOVIE MEDICAL; CAUTERY
Model Number AA01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint was able to be confirmed from pictures from the customer.According to the end user, they were 5 seconds into the activation of the device when the tip broke.Root cause is determined to be user error in using the device for a different intended use, and an extended activation time.According to the attached ifu, - applying excessive force on the cautery during use may cause tip to bend or break.- the recommended duty cycle is 2 seconds on and 6 seconds off for a continuous time of no longer than 15 minutes - intended use - bovie® cautery devices are used for stopping small bleeders in hemostasis and other similar uses.If additional information is obtained that is pertinent to the investigation or provides additional details a follow-up report will be provided.Until such time, this can be seen as the final report.
 
Event or Problem Description
The complainant alleged, "the tip broke off during use.No patient consequence, however it was noted that the surgery was canceled.".

Brand Name
BOVIE MEDICAL
Common Device Name
CAUTERY
Manufacturer (Section D)
SYMMETRY SURGICAL INC.
3034 owen drive
antioch TN 37013
Manufacturer (Section G)
SYMMETRY SURGICAL INC.
3034 owen drive
antioch TN 37013
Manufacturer Contact
steven fox
3034 owen drive
antioch, TN 37013
MDR Report Key19393538
Report Number3007208013-2024-00022
Device Sequence Number12456557
Product Code HQP
UDI-Device Identifier00607151011017
UDI-Public00607151011017
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121441
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberAA01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Initial Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Patient Sequence Number1
Patient SexUnknown